Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 28, 2018, 8:33 PM CDT for Barron County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 8:33 PM CDT (01:33 UTC)
- Expired
- May 28, 2018, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Barron County, WI
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
077 WWUS83 KMPX 290133 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 833 PM CDT MON MAY 28 2018 WIZ015-290200- Barron- 833 PM CDT MON MAY 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BARRON COUNTY... At 833 PM CDT, a strong thunderstorm was located over Hillsdale, or 16 miles southwest of Rice Lake, moving north at 15 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Almena, Dallas, Arland and Hillsdale. This includes U.S. Highway 53 near mile marker 133. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4521 9177 4527 9203 4541 9204 4537 9172 TIME...MOT...LOC 0133Z 191DEG 13KT 4529 9191 $$ ETA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 7:40 PM CDT, 53 minutes earlier.
Area forecast discussion, May 28, 7:40 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 740 PM CDT Mon May 28 2018 .Updated for 00Z Aviation Discussion... Issued at 730 PM CDT Mon May 28 2018 && .SHORT TERM...(This evening through Tuesday) Issued at 423 PM CDT Mon May 28 2018 Thunderstorms were developing this afternoon along an outflow boundary that moved westward from near the La Crosse area earlier this morning. These storms were pulse like and most will produced gusty winds and very small hail this afternoon and evening. Some of the wind gusts could produced isolated wind damage if the updraft becomes strong enough. Otherwise, most of the activity will slowly decrease in the evening, but may regenerate across central Minnesota where a cold front lies this afternoon. This area does support better wind shear which will led to more organized convection if storms continue. Further to the south/southeast, dry conditions are expected overnight with humidity levels remaining high. Although heat indices this afternoon are unseasonably high for late May, this air mass will begin to move southeast overhead and over the Ohio Valley by Tuesday. However, I wouldn't be surprised to see another heat advisory issued for the metro area for Tuesday, but it won't be as warm/hot as it has been today. A more significant short wave will begin to move eastward across the Dakotas on Tuesday. This will lead to a better chance of precipitation developing Tuesday afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 423 PM CDT Mon May 28 2018 Cooler weather and a more active weather pattern will set up for later this week. There are several rounds of thunderstorms possible. More detail will be added shortly. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 730 PM CDT Mon May 28 2018 Showers and thunderstorms will gradually end this evening. There is another round of storms that is expected to develop Tuesday afternoon from the southwest and move across the region. Winds are very challenging with outflow boundaries scattered across Minnesota and Wisconsin. KMSP... Thunderstorms should finally be done at KMSP. Winds are challenging. Northwest winds should gradually become southwesterly overnight. We're looking at another round of storms Tuesday afternoon and evening. /OUTLOOK FOR KMSP/ WED...Mainly VFR. Chc SHRA/TSRA. Wind S at 10G20 kts. THU...Mainly VFR. Chc SHRA/TSRA. Wind NW at 10G20 kts. FRI...VFR. Wind NE-E 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM... AVIATION...JRB
Hazardous weather outlook, May 28, 8:32 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 832 PM CDT Mon May 28 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300145- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 832 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Thunderstorms are possible tonight. These storms will likely decrease in intensity, and coverage overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Highs will be in the lower 90s again on Tuesday. Thunderstorms will be possible Tuesday through Wednesday. A few storms could be strong to severe. Gusty winds and hail are the primary concerns. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Special weather statement, May 28, 6:59 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 659 PM CDT MON MAY 28 2018 MNZ085-093-290045- Steele-Freeborn- 659 PM CDT MON MAY 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN FREEBORN AND EASTERN STEELE COUNTIES... At 658 PM CDT, a strong thunderstorm was located near Blooming Prairie, or 11 miles northwest of Austin, moving northeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Owatonna, Blooming Prairie, Glenville, London, Hollandale, Hayward, Merton, Moland, Myrtle, Steele Center and Bixby. This includes the following highways... Interstate 90 between mile markers 162 and 173. U.S. Highway 14 between mile markers 176 and 182. LAT...LON 4419 9316 4420 9305 4350 9305 4350 9334 TIME...MOT...LOC 2358Z 214DEG 29KT 4381 9310 jrb
Special weather statement, May 28, 7:01 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 701 PM CDT MON MAY 28 2018 MNZ043-049>051-290030- Benton-Morrison-Sherburne-Stearns- 701 PM CDT MON MAY 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT BENTON...NORTHWESTERN SHERBURNE...NORTHEASTERN STEARNS AND SOUTHEASTERN MORRISON COUNTIES... At 701 PM CDT, an area of strong thunderstorms were located near Sauk Rapids, or near St. Cloud, moving north at 40 mph. Wind gusts up to 50 mph and nickel size hail are possible with these storms. Locations impacted include... St. Cloud, Sauk Rapids, Waite Park, St. Joseph, Cold Spring, Collegeville, Foley, Albany, Rockville, Richmond, Avon and Holdingford. This includes the following highways... Interstate 94 in Minnesota between mile markers 147 and 167. U.S. Highway 10 in Minnesota between mile markers 158 and 181. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4558 9376 4543 9462 4576 9457 4593 9377 TIME...MOT...LOC 0001Z 187DEG 36KT 4562 9422 ETA
Local storm report, May 28, 7:09 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 W AVON 45.61N 94.49W
05/28/2018 M2.00 INCH STEARNS MN TRAINED SPOTTER
&&
AMKLocal storm report, May 28, 7:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
754 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 S PEASE 45.68N 93.65W
05/28/2018 M1.00 INCH MILLE LACS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 28, 8:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BLOOMING PRAIRIE 43.86N 93.05W
05/28/2018 STEELE MN BROADCAST MEDIA
PHOTO OF A LARGE TREE LIMB DOWN RELAYED VIA
TWITTER.
&&
AMKSpecial weather statement, May 28, 8:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 833 PM CDT MON MAY 28 2018 WIZ015-290200- Barron- 833 PM CDT MON MAY 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BARRON COUNTY... At 833 PM CDT, a strong thunderstorm was located over Hillsdale, or 16 miles southwest of Rice Lake, moving north at 15 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Almena, Dallas, Arland and Hillsdale. This includes U.S. Highway 53 near mile marker 133. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4521 9177 4527 9203 4541 9204 4537 9172 TIME...MOT...LOC 0133Z 191DEG 13KT 4529 9191 ETA
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Special Weather Statement | MPX | Benton | 29 min |
| May 28, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 24 min |
| May 28, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 31 min |
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 43 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 34 min |
| May 28, 9:14 PM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| May 28, 10:23 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 37 min |
| May 29, 3:03 AM CDT | Heat Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 14 hr |
| May 29, 12:42 PM CDT | Special Weather Statement | MPX | Redwood | 33 min |
| May 29, 1:05 PM CDT | Special Weather Statement | MPX | Redwood | 40 min |
| May 29, 1:26 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 49 min |
| May 29, 1:42 PM CDT | Special Weather Statement | MPX | Goodhue | 63 min |
| May 29, 1:45 PM CDT | Special Weather Statement | MPX | Chippewa | 3 hr |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| May 29, 2:05 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Todd | 85 min |
| May 29, 2:19 PM CDT | Special Weather Statement | MPX | Redwood | 86 min |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 34 min |
| May 29, 2:35 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Dakota, Ramsey, Washington | 70 min |
| May 29, 3:06 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 84 min |
| May 29, 3:14 PM CDT | Special Weather Statement | MPX | Goodhue | 61 min |
| May 29, 3:16 PM CDT | Special Weather Statement | MPX | Benton, Kandiyohi, Meeker, Morrison, Stearns, Wright | 89 min |
| May 29, 3:24 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Waseca, Watonwan | 96 min |
| May 29, 3:29 PM CDT | Special Weather Statement | MPX | Chisago, Isanti, Sherburne | 76 min |
| May 29, 3:39 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 33 min |
| May 29, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 32 min |
| May 29, 3:49 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 37 min |
| May 29, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 51 min |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 34 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 23 min |
| May 29, 6:06 PM CDT | Special Weather Statement | MPX | Steele | 24 min |
| May 29, 6:27 PM CDT | Special Weather Statement | MPX | Nicollet | 33 min |
| May 29, 6:30 PM CDT | Special Weather Statement | MPX | Watonwan | 30 min |
| May 29, 6:36 PM CDT | Special Weather Statement | MPX | Freeborn | 24 min |
| May 29, 6:41 PM CDT | Special Weather Statement | MPX | Martin | 34 min |
| May 29, 6:48 PM CDT | Special Weather Statement | MPX | Martin | 27 min |
| May 28, 7:19 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 26 min |
| May 28, 7:44 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 46 min |
| May 28, 8:35 PM CDT | Special Weather Statement | MPX | Pepin | 25 min |
| May 28, 9:02 PM CDT | Special Weather Statement | MPX | Barron | 43 min |
| May 28, 9:06 PM CDT | Special Weather Statement | MPX | Pepin | 39 min |
| May 28, 9:34 PM CDT | Special Weather Statement | MPX | Eau Claire | 26 min |
| May 28, 9:42 PM CDT | Special Weather Statement | MPX | Rusk | 33 min |
| May 28, 9:59 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 31 min |
| May 28, 10:10 PM CDT | Special Weather Statement | MPX | Rusk | 50 min |
| May 28, 10:29 PM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| May 28, 10:59 PM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| May 29, 3:59 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 22 min |
| May 29, 4:00 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 60 min |
| May 29, 4:57 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 63 min |
| May 29, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 50 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 26 min |
| May 29, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Rusk | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.